MAUDE Adverse Event Report: CARDINAL HEALTH ENTRFLX 8FR;36INW/STYLTY SITE; TUBES, GASTROINTESTINAL (AND ACCESSORIES)

CARDINAL HEALTH ENTRFLX 8FR;36INW/STYLTY SITE; TUBES, GASTROINTESTINAL (AND ACCESSORIES)
Model Number 8884720825E
Medical Device Problem Codes Difficult to Remove (1528); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 06/20/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The incident sample has been requested but to date has not been received for evaluation.If the sample is received, or if additional information pertinent to the incident is obtained a follow-up report will be submitted.
 
Event or Problem Description
Customer reports: an 8fr 91cm fine bore ngt was inserted in a patient in the medical cardiology/stroke ward by a senior 4n rn who wasn't aware of the need to ¿prime or activate¿ the ngt tube and stylet prior to or once inserted.The wire was removed by the same rn and the metal coil at the end of the stylet broke off and remained in the ngt or the patient.At the time the staff was unsure.The entire ngt was directed to remain insitu by the anum on 4n.Post anum shift finish, met liaison cns t.Pollard was asked to r/v and in consultation with the icu outreach reg, removed the entire ngt.Ckr showed no coil inside patient.Subsequent ct abdo on 21/6 also showed no retained coil inside the patient.On palpation of the ngt it seems to be contained within the tube, which has been kept for your inspection.
 
Additional Manufacturer Narrative
A review of the device history record revealed could not be conducted because a lot number was not provided.One decontaminated entriflex 8fr x 36" enfit and two guides without the original packaging or identified lot number was received for evaluation.The sample was visually checked according to product specifications.One of the 2 stylets did not have its tip, approximately 1/4 of the distance from the tip of the tube was the missing.The sample was cut to remove the missing part of the tip of the stylet, and the wire had detached (pulled) which is caused by using force to remove it.The reported condition is confirmed.The condition can be caused by not activating the hydromer making it difficult to remove the stylet from the feeding tube.The most likely root cause is indicative of a failure of the hydromer to activate during use making it difficult to remove the stylet from the feeding tube.The ifu instructions for the insertion of the feed tube and extraction of the stylet recommend using a syringe, to inject approximately 10 cc of water into the tube to activate the hydromer coating.A corrective/preventative action plan is not required since the reported condition has not been identified as manufacturing related.The current process is running according to product specifications meeting quality acceptance criteria.We will continue monitoring the process for any adverse trends that require immediate attention.

Brand Name
ENTRFLX 8FR;36INW/STYLTY SITE
Common Device Name
TUBES, GASTROINTESTINAL (AND ACCESSORIES)
Manufacturer (Section D)
CARDINAL HEALTH
calle 9 sur no. 125 cuidad ind
tijuana 22500
MX  22500
MDR Report Key12051842
Report Number9612030-2021-02962
Device Sequence Number11726654
Product Code KNT
UDI-Device Identifier10884521582941
UDI-Public10884521582941
Combination Product (Y/N)N
Initial Reporter CountryAS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 09/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number8884720825E
Device Catalogue Number8884720825E
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 06/22/2021
Supplement Date Received by Manufacturer06/22/2021
Initial Report FDA Received Date06/23/2021
Supplement Report FDA Received Date09/14/2021
Patient Sequence Number1